Algorithmica

, Volume 56, Issue 4, pp 394–412

A Faster Algorithm for Computing the Principal Sequence of Partitions of a Graph

Authors

    • Adastral Park CampusUniversity College London
Article

DOI: 10.1007/s00453-008-9177-z

Cite this article as:
Kolmogorov, V. Algorithmica (2010) 56: 394. doi:10.1007/s00453-008-9177-z
  • 171 Views

Abstract

We consider the following problem: given an undirected weighted graph G=(V,E,c) with nonnegative weights, minimize function c(δ(Π))−λ|Π| for all values of parameter λ. Here Π is a partition of the set of nodes, the first term is the cost of edges whose endpoints belong to different components of the partition, and |Π| is the number of components. The current best known algorithm for this problem has complexity O(|V|2) maximum flow computations. We improve it to |V| parametric maximum flow computations. We observe that the complexity can be improved further for families of graphs which admit a good separator, e.g. for planar graphs.

Keywords

Principal sequence of partitionsNetwork attackNetwork strengthMinimum cut/maximum flowParametric algorithm

Copyright information

© Springer Science+Business Media, LLC 2008